MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The reported event with the instrument could not be replicated nor confirmed.Review of the logs found no errors related to the instrument.Engagement logs show 2 successful engagement attempts, however there is no clamp, unclamp or fire sequence in the logs.The instrument was returned with 12 / 12 uses remaining.The instrument could not be tested for clamp, unclamp and fire in-house due to the fact that the instrument failed the engagement test on multiple attempts when installed on the system.The stapler instrument was found to have failed mechanical engagement during in-house testing.The instrument inputs failed to engage with the in-house system's sterile adapter on three of three attempts, preventing the instrument from entering into following.The error logs for the system installs display error code 22020, with parameters indicating that the roll axis failure.High friction was observed when rotating the instruments main tube manually.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer reported the stapler would not open during case, would not fire.The procedure was completing as planned with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the jaws were not stuck on tissue when the issue occurred.No unexpected tissue removal.No bleeding observed.The instrument was sent in for analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Initial findings were confirmed by advanced failure analysis.The procedure logs were reviewed and confirmed the instrument was installed without issue two times during the procedure.No clamping or firing was attempted, per the logs.The instrument was re-installed on an in-house system and failed to engage on each attempt.Error code 22020 was shown in the system logs, with parameters indicating that the roll axis failed to engage.Roll axis failure is related to increased friction along the main tube, caused by the corrosion along the roll bearing.Corrosion develops after a procedure, and during transit and/or storage, and would not be related to the reported jaw issues.Visual inspection did not find any damage.The instrument driver was extended and retracted without issue.The jaws opened and closed manually without issue.The reported complaint could not be confirmed, nor replicated.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22312916
Report Number2955842-2025-26585
Device Sequence Number8857856
Product Code NAY
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)U10250416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot Number0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown